MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER STANDARD 32 MM I.D. FOR USE WITH 48 MM O.D. SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. LINER STANDARD 32 MM I.D. FOR USE WITH 48 MM O.D. SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Joint Dislocation (2374)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had a right total hip arthroplasty.Subsequently, the patient was revised for the second time approximately 13 years later due to instability.The surgeon found the proximal cable fraying, non-union of the trochanter, and the trochanter impinging against the ilium superiorly, levering out anteriorly, leading to the anterior dislocations.The head and liner were revised, and one proximal cable was removed.The revision was completed without complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 00877503204 lot# 2724106 biolox⮠delta, ceramic femoral head, xl, 㸠32/+7, taper 12/14.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed, with a subsequent revision for loosening.The patient began experiencing recurrent dislocations that were reduced.A second revision occurred due to instability, non-union, abductor dysfunction, and impingement.3 images reviewed and not submitted to mmi as there sufficient documentation of impression, contained within the medical records.Submission of images would not enhance the investigation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
LINER STANDARD 32 MM I.D. FOR USE WITH 48 MM O.D. SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18277697
Report Number0001822565-2023-03404
Device Sequence Number15165227
Product Code LPH
UDI-Device Identifier00889024123717
UDI-Public(01)00889024123717(17)260714(10)65039055
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Model NumberN/A
Device Catalogue Number00630504832
Device Lot Number65039055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age41 YR
Patient SexFemale
Patient Weight44 KG